Economics at your fingertips  

Incompleteness, regularity, and collective preference

Sususmu Cato ()

Metroeconomica, 2020, vol. 71, issue 2, 333-344

Abstract: This paper examines the incompleteness of collective preference. We provide a series of Arrovian impossibility theorems without completeness. First, we consider the notion of regularity introduced by Eliaz and Ok (2006, Games and Economic Behavior 56, 61–86); it is an appropriate richness property for strict preference when preference is allowed to be incomplete. We examine the implication of imposing regularity on collective preference. Second, we propose responsiveness, a variation of positive responsiveness. This axiom requires that some changes in individual preferences make an alternative weakly better than another. Third, we consider coherency conditions for collective preferences; this conditionally requires the existence of comparable pairs in a certain manner. We prove an impossibility result for each condition using Arrovian axioms.

Date: 2020
References: Add references at CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0026-1386

Access Statistics for this article

Metroeconomica is currently edited by Heinz D. Kurz and Neri Salvadori

More articles in Metroeconomica from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

Page updated 2020-11-14
Handle: RePEc:bla:metroe:v:71:y:2020:i:2:p:333-344